MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 09/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that while using a precision device the 021 wire would not pass through the hub into the body of the needle.The reported blood loss was less than 250cc.The patient was reported to be stable.The procedure outcome was successful.There were no other equipment or other devices were used with the reported product.Additional information was received on 9/28/18: the type of procedure being performed was a neuro interventional procedure, pipeline placement for a residual aneurysm.A cook micro puncture kit was opened, access with the cook needle was gained, 018 cook wire was then used to introduce the micro puncture introducer sheath.Then the 021 ss wire was placed followed by the 8fr precision sheath.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the patient identifier and to provide the completed investigation results.One 21g taper tip needle and 0.021" guidewire were returned for product evaluation.No sheath or dilator were returned.There were no anomalies noted with the returned guidewire.Microscopy inspection on the needle revealed that at the cannula hub junction and there was flash present.Functional testing was then performed by inserting the guidewire through the needle.The guidewire passed through the needle.However, there was some resistance felt when initially passing the guidewire through the needle.There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined.

Brand Name
PINNACLE PRECISION ACCESS SYSTEM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key7956117
Report Number1118880-2018-00147
Device Sequence Number289284
Product Code DYB
UDI-Device Identifier00389701010502
UDI-Public00389701010502
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K111606
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model NumberN/A
Device Catalogue Number70-8130
Device Lot NumberWC21
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2018
Initial Date Received by Manufacturer 09/27/2018
Supplement Date Received by Manufacturer10/09/2018
Initial Report FDA Received Date10/11/2018
Supplement Report FDA Received Date10/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient Weight103